MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM CORTICAL FIX POLYAXIAL SCREW 5.5 6 X 50MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM CORTICAL FIX POLYAXIAL SCREW 5.5 6 X 50MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186731650
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that during a spinal fusion (l3 to l4) for adjacent segment disease on (b)(6), 2022, the screw head was dull when the nurse tried to attach it to a screwdriver.The surgeon decided to use a new screw.The procedure was completed successfully without any delay.No further information is available.This report involves one viper system cortical fix polyaxial screw 5.5 6 x 50mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional device product codes: kwp, mni, mnh, kkb.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h4 part # 186731650 lot # 116949 supplier: affiliate selzach ¿ batch1: lot qty of (b)(4) unit were released on (b)(6) 2017 with no discrepancies.¿ batch 2: lot qty of (b)(4) unit were released on (b)(6) 2017 with no discrepancies.¿ batch 3: lot qty of (b)(4) unit were released on (b)(6) 2017 with no discrepancies.¿ batch4 : lot qty of (b)(6) unit were released on (b)(6) 2017 with no discrepancies.No ncrs were generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 5.5 ti cort fix 6x50mm, p/n: (b)(6), exhibits signs of normal use.There was no significant damage observed on the screw recess or the threads of the head.It was noted the screw was discolored.No other issues observed.A dimensional inspection was unable to be performed due to not being applicable to the complaint condition.A functional test was performed.A t20x3"torx screwdriver was used.The tip of the screwdriver was attached to the screw normally.The complaint condition was not replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the.5 ti cort fix 6x50mm, p/n: (b)(6) would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM CORTICAL FIX POLYAXIAL SCREW 5.5 6 X 50MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key15725676
Report Number1526439-2022-01904
Device Sequence Number2931311
Product Code KWQ
UDI-Device Identifier10705034351841
UDI-Public10705034351841
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186731650
Device Catalogue Number186731650
Device Lot Number116949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown